MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381467
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9119988, medical device expiration date: 2022-04-30, device manufacture date: 2019-04-29.Medical device lot #: 8212900, medical device expiration date: 2021-07-31, device manufacture date: 2018-07-31.Medical device lot #: 9031615, medical device expiration date: 2022-01-31, device manufacture date: 2019-01-31.Medical device, lot #: 8318966.Medical device expiration date: 2021-10-31, device manufacture date: 2018-11-14.Edical device lot #: 9225178, medical device expiration date: 2022-08-31, device manufacture date: 2019-08-13.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 15 bd insyte¿ autoguard¿ shielded iv catheters from lot# 9119988, 1 catheter from lot# 8212900, 1 catheter from lot# 9031615, 29 catheters from lot# 8318966, and 61 catheters from lot# 9225178 would not retract their needle when their button was pressed after use.The following information was provided by the initial reporter: "the product is bd insyte autoguard 14ga iv needle.Some of our staff noticed that when the retract button is pushed the needle does not retract.It sticks inside the catheter creating a safety issue.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received the following unused unopened units: (b)(4) units from lot 9225178, 17 units from lot 9119988, (b)(4) units from lot 8318966, (b)(4) unit from lot 8212900 and (b)(4) unit from lot 9031615.A device history record review showed no non-conformances associated with this issue during the production of these batches.Through our investigation the units were all inspected for overlapping springs, damage to the grip or barrel, bent cannulas and/or excessive gel.No defects were observed.A functional test was then performed where all units successfully retracted instantly upon pressing the button.The returned units provided for evaluation met and performed per the required manufacturing specifications.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failures stated in the report.
 
Event or Problem Description

Brand Name
BD INSYTE AUTOGUARD SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10107348
Report Number1710034-2020-00343
Device Sequence Number2152798
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381467
Device Catalogue Number381467
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;